MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation conclusion code 22: the diamondback 360® coronary orbital atherectomy system instructions for user manual states that treatment time should not exceed 5 minutes, the oad shaft, crown and viperwire guide wire may begin to exhibit signs of wear and result in a device malfunction and possible adverse event that may occur and/or require intervention with use of the system.The oad was returned with the driveshaft crown detached and missing.Scanning electron microscopy (sem) was performed on the damaged driveshaft and analysis shows that the crown weld is present and adequately fused to the driveshaft.The tip bushing also exhibited evidence of rotational grinding.This type of damage and reduced diameter is consistent with spinning through significant resistance, such as tight calcified lesion.Review of the data log shows a stall event occurred.It is unknown if the stall event is related to the reported complaint.The data log also shows 9.08 minutes of total spin time and 1.73 minutes of total glide spin time, it is hypothesized the combination of spinning with force against resistance and the extended length of spin time contributed to the eventual crown detachment.This use of the device is not consistent with the instructions for use (ifu).The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Following a difficult wire exchange for the viperwire advance guide wire, the diamondback 360 coronary orbital atherectomy device (oad) was used for treatment in a 3.5mm, 95% stenosed and heavily calcified left anterior descending artery (lad).Difficulty was experienced when advancing the oad and the oad could not cross the long diffused, heavily calcified lesion.15 spin attempts at 30 seconds were made to cross the lesion but were unsuccessful.The oad was removed and the diamond coating on the oad crown appeared to had been completely worn off.A new oad was not available onsite, causing the procedure to be aborted.The patient was sent to icu and given the option to try rotational atherectomy or bypass.During device analysis, it was identified the oad crown was detached.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
poonoy chanthavongsa
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key18614525
Report Number3004742232-2024-00096
Device Sequence Number2506197
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)241231(10)465841-1
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number465841-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight70 KG